Dual theory of choice with multivariate risks

Alfred Galichon, Marc Henry

    Research output: Contribution to journalArticlepeer-review


    We propose a multivariate extension of Yaari's dual theory of choice under risk. We show that a decision maker with a preference relation on multidimensional prospects that preserves first order stochastic dominance and satisfies comonotonic independence behaves as if evaluating prospects using a weighted sum of quantiles. Both the notions of quantiles and of comonotonicity are extended to the multivariate framework using optimal transportation maps. Finally, risk averse decision makers are characterized within this framework and their local utility functions are derived. Applications to the measurement of multi-attribute inequality are also discussed.

    Original languageEnglish (US)
    Pages (from-to)1501-1516
    Number of pages16
    JournalJournal of Economic Theory
    Issue number4
    StatePublished - Jul 2012


    • Gini evaluation functions
    • Multi-attribute inequality
    • Multivariate comonotonicity
    • Optimal transportation
    • Rank dependent utility theory
    • Risk

    ASJC Scopus subject areas

    • Economics and Econometrics


    Dive into the research topics of 'Dual theory of choice with multivariate risks'. Together they form a unique fingerprint.

    Cite this